MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G55244
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reporter: customer (person): phone: (b)(6).(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a (b)(6) year-old male patient developed a type 1b endoleak following implantation of a zenith flex with spiral-z technology aaa endovascular graft iliac leg.Consequently, a zenith alpha spiral-z endovascular leg (zisl-13-93) was implanted in a secondary procedure to extend through to the external iliac artery.The need for an extension device was observed through routine follow-up scans.The patient initially had a fenestrated graft with a limb (the subject of this report) implanted in 2016.The patient's common iliac artery expanded following the procedure.During the secondary procedure, another event occurred involving a cook embolization coil which is reported under mdr reference #1820334-2020-00897.Additional information regarding the patient and imaging has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 12may2020, it was reported that the patient's secondary procedure was successful.He was discharged the following day.No imaging is available from the customer.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the complaint facility (b)(6) hospital informed cook on 20apr2020 of an incident involving a zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-24-39-zt) from lot 5997975.A type 1b endoleak was reported.A leg extension was implanted to resolve the leak.The patient reportedly experienced no adverse effects as a result of this incident, no additional harm was reported.A review of the complaint history, device history record, drawing, instructions for use (ifu), and quality control, as well as an interview of personnel were conducted during the investigation.The complaint device was not returned to cook for evaluation and no imaging was provided.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the affected product is safe and effective for its intended use.A review of the device history record found no nonconformances or additional complaints associated with this device lot.There is no evidence to suggest there is any nonconforming product in house or out in the field.It was concluded the complaint lot was manufactured to current specifications.Additionally, a review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: 4 warnings and precautions.4.1 general.Additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.4.2 patient selection, treatment and follow-up.Zenith spiral-z iliac artery distal fixation site greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.4.3 pre-procedure measurement techniques and imaging.Diameters utilizing ct, diameter measurements should be determined from the outer wall to outer wall vessel diameter (not lumen measurement) to help with proper device sizing and device selection.4.4 device selection.Strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size (table 10.5.1).Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.4.5 implant procedure.Inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.5.2 potential adverse events.Adverse events that may occur and/or require intervention include, but are not limited to: endoleak.12.1 general.All patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up.12.2 additional surveillance and treatment.Additional surveillance and possible treatment is recommended for: aneurysms with type i endoleak.Based on the information provided, no inspection of the product, and the results of the investigation, it was determined the endoleak seen is a known inherent risk of zenith devices.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10029396
Report Number1820334-2020-00916
Device Sequence Number14165134
Product Code MIH
UDI-Device Identifier10827002552446
UDI-Public(01)10827002552446(17)180708(10)5997975
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2018
Device Model NumberG55244
Device Catalogue NumberZSLE-24-39-ZT
Device Lot Number5997975
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer05/12/2020
08/03/2020
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date05/15/2020
08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN FENESTRATED GRAFT.
Outcome Attributed to Adverse Event Required Intervention;